# SDR 96UAL900291

- Difficulty date: April 26, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N516UA
- Make and model: Boeing 757222
- Aircraft serial: 24860
- Engine: Pwa PW2037
- System (JASC): 5540 · Rudder Structure
- Part: Hinge
- Part number: 173N20011
- Condition: Damaged
- Location: Rudder
- Stage of operation: AP
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT EXPERIENCED A SEVERE LIGHTNING STRIKE ON APPROACH TO EWR.  *S/D*  DUE TO LIGHTNING STRIKE, RUDDER AND IT' SUPPER HINGE WAS DAMAGED.  REMOVED AND REPLACED DAMAGED RUDDER, UPPER HINGE, UPPER FITTING AND ASSOCIATED HARDWARE.  RIGGED RUDDER PER MAINTENANCE MANUAL, OPERATION CHECKS NORMAL.
